Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 628, NWS Memphis, TN

July 4, 20115 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2011, 2:12 PM CDT for 5 counties in Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 2:12 PM CDT (19:12 UTC)
Expired
Jul 4, 2011, 3:00 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:45 PM CDTNON-TSTM WND DMG7 N Olive Hill, TNNUMEROUS TREES DOWN SOME ON HOMES.PARTIAL ROOF BLOWN OFF OF A HOME.
Jul 4, 2:55 PM CDTTSTM WND DMGMontgomery, TNDECATUR COUNTY SHERIFFS OFFICE REPORTS SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF DECATUR COUNTY...PRIMARILY SOUTH OF HIGHWAY 100.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2292 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KMEG 041912
SVRMEG
TNC023-039-071-077-109-042000-
/O.NEW.KMEG.SV.W.0628.110704T1912Z-110704T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EXTREME EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 300 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF
  SARDIS...OR 13 MILES NORTH OF SAVANNAH...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3513 8798 3522 8842 3564 8833 3570 8802
      3561 8802 3553 8796 3549 8797 3546 8804
      3543 8803 3543 8800 3541 8796
TIME...MOT...LOC 1913Z 274DEG 7KT 3541 8818

$$
2 follow-up statements
692 
WWUS54 KMEG 041941
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT MON JUL 4 2011

TNC023-077-109-041951-
/O.CAN.KMEG.SV.W.0628.000000T0000Z-110704T2000Z/
HENDERSON TN-CHESTER TN-MCNAIRY TN-
241 PM CDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCNAIRY...EXTREME
EAST CENTRAL CHESTER AND SOUTHEASTERN HENDERSON COUNTIES IS
CANCELLED...

AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3513 8798 3518 8821 3566 8818 3570 8802
      3561 8802 3552 8796 3549 8797 3546 8804
      3543 8803 3541 8796
TIME...MOT...LOC 1941Z 274DEG 7KT 3541 8811

$$

TNC039-071-042000-
/O.CON.KMEG.SV.W.0628.000000T0000Z-110704T2000Z/
DECATUR TN-HARDIN TN-
241 PM CDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN HARDIN AND SOUTHERN DECATUR COUNTIES...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PLEASANT GROVE...OR 14 MILES NORTHEAST OF SAVANNAH...MOVING EAST AT
10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSSELTOWN...
PERRYVILLE...MOUNT TABOR...WILKINSTOWN...BEACON...GARRETT...MOUNT
LEBANON...GUMDALE...LARGO...HANEY...RED WALNUT...MONTGOMERY...DUNBAR
AND BATH SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3513 8798 3518 8821 3566 8818 3570 8802
      3561 8802 3552 8796 3549 8797 3546 8804
      3543 8803 3541 8796
TIME...MOT...LOC 1941Z 274DEG 7KT 3541 8811

$$
953 
WWUS54 KMEG 041958
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT MON JUL 4 2011

TNC039-071-042008-
/O.EXP.KMEG.SV.W.0628.000000T0000Z-110704T2000Z/
DECATUR TN-HARDIN TN-
258 PM CDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN AND
SOUTHERN DECATUR COUNTIES WILL EXPIRE AT 300 PM CDT...

AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3513 8798 3518 8821 3566 8818 3570 8802
      3561 8802 3552 8796 3549 8797 3546 8804
      3543 8803 3541 8796
TIME...MOT...LOC 1958Z 274DEG 7KT 3541 8807

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:07 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 4, 1:07 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT MON JUL 4 2011

.UPDATE...

UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 958 AM CDT MON JUL 4 2011/

UPDATE...
KNQA RADAR SHOWED A CLUSTER OF STORMS LIFTING EAST THROUGH
NORTHEAST AR.  THE STORMS WERE ROOTED IN A LAYER AROUND 900MB...
AHEAD OF A POSITIVELY TILTED SHORTWAVE TROF MOVING SOUTHEAST
THROUGH MO. THIS ACTIVITY WAS PRODUCING A SOUTHWARD MOVING GRAVITY
WAVE OVER THE AR DELTA...THROUGH A SLIGHTLY ELEVATED STABLE LAYER.

FORECAST WAS RECENTLY UPDATED WITH A SIGNIFICANT INCREASE IN
CLOUDS AND POPS ACROSS NORTHEAST AR AND POINTS EASTWARD.
TEMPERATURES WERE ALSO LOWERED A FEW CATEGORIES OVER THESE AREAS AS
WELL. ELSEWHERE...POPS AND TEMPS WERE LARGELY UNCHANGED.

BEST RAIN CHANCES FOR THIS AFTERNOON STILL APPEAR TO THE NORTH AND
EAST OF THE MEMPHIS METRO... NEARER THE MIDLEVEL SHORTWAVE TROF.
IT/S UNCLEAR IF THE AFOREMENTIONED GRAVITY WAVE WILL BECOME A
PLAYER IN SURFACED BASED CONVECTION SOUTH OF I40 THIS AFTERNOON
WHEN IT IS POSITIONED UNDER THE UPPER RIDGE AXIS OVER NORTH MS.
CURRENT POPS HAVE THE MOST LIKELY SCENARIO HANDLED WELL AND WILL
CONTINUE TO MONITOR.

PWB

PREV DISCUSSION... /ISSUED 634 AM CDT MON JUL 4 2011/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 342 AM CDT MON JUL 4 2011/

DISCUSSION...
EARLY MORNING TEMPERATURES ARE GENERALLY IN THE 70S ACROSS THE
MIDSOUTH. HOWEVER THE METROPOLITAN AREAS AROUND MEMPHIS ARE STILL
IN THE LOW 80S AND THE RURAL...LESS HUMID AREAS FARTHER EAST IN
TENNESSEE HAVE FALLEN INTO THE UPPER 60S. 3 OT 5 DEGREES OF
ADDITIONAL COOLING CAN BE EXPECTED AT MOST LOCATIONS RESULTING IN
OVERNIGHT LOWS FROM AROUND 68 TO 76 DEGREES. A FEW SHOWERS AND
THUNDERSTORMS CAN BE SEEN ON RADAR...BUT NONE IMPACTING OUR AREA
OF CONCERN IN EAST ARKANSAS...WEST TENNESSEE...THE MISSOURI
BOOTHEEL OR NORTH MISSISSIPPI. BY SUNRISE THESE SHOWERS...LIKELY
IN A WEAKENED STATE...MAY MOVE INTO EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THE NAM CONTINUES TO BE THE MODEL OF CHOICE. THE GFS HAS BEEN 2-4
DEGREES TOO WARM OVER THE LAST SEVERAL DAYS AND INCONSISTENT IN
ITS POPS. ENSEMBLE NUMBERS CONTINUE TO REFLECT THIS INCONSISTENCY
OVER THE NEXT COUPLE OF PERIODS WITH 12-HOUR POP DIFFERENCES OF
20-40 PERCENT BETWEEN THE HIGH AND LOW MEMBERS. ENSEMBLE MEAN IS
MORE IN LINE WITH THE NAM SOLUTION.

WE WILL REMAIN IN A WEAKLY SHEARED BUT FAIRLY UNSTABLE AIRMASS
TODAY FEATURING CAPES BETWEEN 1500 AND 2500 J/KG AND LI'S
GENERALLY AROUND -4 TO -6C. A POSITIVELY TILTED SHORTWAVE WILL
SHIFT ACROSS THE MID MISSISSIPPI RIVER VALLEY TODAY...BECOMING
ORIENTED FROM WEST KENTUCKY TO NORTHEAST ARKANSAS BY THE AFTERNOON
HOURS ADDING A BIT OF UPPER LEVEL SUPPORT TO HELP SUSTAIN
UPDRAFTS. MID LEVEL LAPSE RATES WILL STRENGTHEN
SLIGHTLY...APPROACHING -7C/KM BY 00Z ACROSS EAST ARKANSAS. STORMS
WILL BE SLOW MOVING...POSSIBLY RESULTING IN LOCALIZED HEAVY RAIN
AND FLOODING. WET MICROBURSTS ARE ANOTHER CONCERN THIS AFTERNOON.
MDPI/WINDEX VALUES OF .80/66 INDICATE AT LEAST A MODERATELY HIGH
POSSIBILITY OF THESE HARD TO IDENTIFY WEATHER THREATS. ONE
INHIBITING FACTOR FOR BOTH FLOODING AND MICROBURSTS IS PW.
ALTHOUGH FORECAST VALUES BETWEEN 1.3 AND 1.5 INCHES ARE
RESPECTABLE...VALUES AT AND ABOVE 1.75 WOULD BE MORE SUPPORTIVE OF
SEVERE WEATHER.

FOR THE REMAINDER OF THE WORK WEEK AND INTO NEXT WEEKEND...NORTHERLY
FLOW WILL GRADUALLY TRANSITION TO NORTHWEST FLOW. AT THE MOMENT
THERE ARE NO WELL DEFINED FEATURES THAT WOULD INCREASE RAIN
CHANCES SIGNIFICANTLY ON ANY PARTICULAR DAY. HOWEVER...WE WILL
REMAIN WARM AND UNSTABLE AND ANY MINIMAL UPPER LEVEL SUPPORT COULD
ENHANCE THE STRENGTH AND COVERAGE OF STORMS...MUCH LIKE WE EXPECT
TO SEE TODAY. FOR NOW...WILL KEEP 20 TO 30 PERCENT RAIN CHANCES
IN THE FORECAST EACH DAY. IN ADDITION...WE WILL NEED TO KEEP AN
EYE UPSTREAM FOR THE DEVELOPMENT OF MESOSCALE CONVECTIVE
COMPLEXES. NORTHWEST FLOW IS FAVORABLE FOR THESE SYSTEMS...BUT
FORECASTING THEM MORE THAN A DAY OR TWO IN ADVANCE IS TRICKY.
TEMPERATURES WILL TURN SLIGHTLY COOLER...BUT REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL.

30/SIRMON

&&

.AVIATION...

18Z TAF CYCLE

SCT TSRAS ARE CURRENTLY DEVELOPING ALONG A FRONTAL BOUNDARY DRAPED
ROUGHLY PARALLEL WITH INTERSTATE 40. SISTER CELLS ARE ALSO
DEVELOPING DUE TO OUTFLOW BOUNDARY INTERACTION. THESE OUTFLOW
WINDS WILL BE THE MAIN THREATS TO TERMINALS THIS AFTERNOON AND
EVENING. FROPA HAS OCCURRED AT KMEM ATTM AND SHOULD TAKE MOST OF
THE CONVECTION WITH IT. HOWEVER...WILL KEEP VCTS PREVAILING
THROUGH 7 PM WITH SOME LINGERING POST FRONTAL ACTIVITY.

ANY PULSE STORMS THAT DO AFFECT ANY TAF SITE COULD PRODUCE AN
ISOLATED GUST AROUND 25 KTS BUT WILL BE TRANSIENT. CONVECTION
SHOULD DIMINISH AFTER SUNSET GIVING WAY TO LIGHT WINDS.

PLACED A TEMPO FOR BR AT KMKL FROM 3-7 AM TOMORROW MORNING. WITH
RA/TSRA IN THE AREA AND LIGHT WINDS TONIGHT...PATCHY FOG WILL BE
POSSIBLE AND IS DEPICTED IN LATEST LAMP GUIDANCE.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  95  77  96  74 /  30  30  30  20
MKL  93  73  93  71 /  40  50  30  20
JBR  88  72  93  72 /  70  30  30  20
TUP  96  72  96  71 /  30  40  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 4, 3:52 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT MON JUL 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
352 AM CDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON LASTING WELL INTO THE EVENING HOURS AS A COLD FRONT
MOVES INTO THE MID SOUTH. DAMAGING WINDS ARE THE MAIN THREAT FROM
THESE THUNDERSTORMS. IN ADDITION...DUE TO THE EXPECTED SLOW
MOVEMENT OF STORMS...LOCALIZED FLASH FLOODING IS ALSO A CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jul 4, 1:10 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 PM CDT MON JUL 4 2011

ARZ036-048-049-MSZ007-008-041845-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-TATE MS-
110 PM CDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES WEST OF ROBINSONVILLE AT 110 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...LEE...ST. FRANCIS...TATE AND TUNICA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BEAVERDAM LAKE AND MIDWAY LAKE.

&&

LAT...LON 3497 9040 3476 9020 3473 9020 3474 9018
      3471 9015 3458 9040 3486 9058
TIME...MOT...LOC 1810Z 326DEG 13KT 3483 9042

RRH
Special weather statement, Jul 4, 1:15 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CDT MON JUL 4 2011

MSZ001>003-TNZ050-053-088>090-041845-
DE SOTO MS-BENTON MS-MARSHALL MS-FAYETTE TN-SHELBY TN-HAYWOOD TN-
CHESTER TN-HARDEMAN TN-
115 PM CDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME SOUTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM WHITEVILLE TO 3 MILES EAST OF
LEWISBURG AT 115 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...HAYWOOD...
MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK AND OLIVE BRANCH...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3525 8875 3525 8879 3522 8879 3503 8897
      3479 8945 3484 9015 3511 8955 3542 8928
      3541 8859
TIME...MOT...LOC 1815Z 279DEG 27KT 3530 8911 3506 8932
          3487 8974
Local storm report, Jul 4, 1:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             4 SE JACKSON            35.59N 88.78W
07/04/2011  M0.75 INCH       MADISON            TN   CO-OP OBSERVER

&&

RRH
Special weather statement, Jul 4, 1:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
129 PM CDT MON JUL 4 2011

TNZ052>055-091-092-041900-
DECATUR TN-HENDERSON TN-MADISON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
129 PM CDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...

  SOUTHWESTERN DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF MIFFLIN AT 129 PM
CDT...MOVING EAST SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON...MADISON AND
MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND
LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.

&&

LAT...LON 3531 8821 3541 8885 3543 8885 3544 8887
      3576 8860 3570 8806
TIME...MOT...LOC 1829Z 289DEG 20KT 3551 8854
Special weather statement, Jul 4, 1:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT MON JUL 4 2011

ARZ049-058-MSZ001-002-007-008-010>012-041930-
PHILLIPS AR-LEE AR-DE SOTO MS-MARSHALL MS-TUNICA MS-TATE MS-PANOLA MS-
COAHOMA MS-QUITMAN MS-
151 PM CDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM HERNANDO TO 7 MILES WEST OF
FRIARS POINT AT 151 PM CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...DESOTO...LEE...MARSHALL...PANOLA...PHILLIPS...
QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...HELENA...HERNANDO...SENATOBIA...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...BEAVERDAM LAKE...FLOWER
LAKE...HORSESHOE LAKE...MOON LAKE AND TUNICA LAKE.

&&

LAT...LON 3476 9067 3485 9031 3489 9025 3478 8958
      3413 9057 3455 9093
TIME...MOT...LOC 1851Z 317DEG 29KT 3482 8995 3437 9074
Special weather statement, Jul 4, 2:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT MON JUL 4 2011

TNZ053>055-091-092-041945-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
205 PM CDT MON JUL 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF SARDIS AT 206 PM CDT...
MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN...HENDERSON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES PIN OAK LAKE AND PINE LAKE.

&&

LAT...LON 3539 8798 3538 8802 3531 8801 3530 8798
      3507 8798 3508 8862 3575 8834 3574 8802
      3567 8801 3561 8802 3553 8796 3549 8797
      3546 8804 3543 8803 3541 8796
TIME...MOT...LOC 1906Z 280DEG 21KT 3548 8824

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:58 AM CDTSpecial Weather StatementMEGHaywood32 min
Jul 4, 12:14 PM CDTSpecial Weather StatementMEGFayette31 min
Jul 4, 12:23 PM CDTSpecial Weather StatementMEGHaywood37 min
Jul 4, 12:34 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood41 min
Jul 4, 12:44 PM CDTSpecial Weather StatementMEGHenry31 min
Jul 4, 12:51 PM CDTSpecial Weather StatementMEGFayette24 min
Jul 4, 1:04 PM CDTSpecial Weather StatementMEGHenderson26 min
Jul 4, 1:15 PM CDTSpecial Weather StatementMEGFayette, Hardeman30 min
Jul 4, 1:29 PM CDTSpecial Weather StatementMEGChester, Decatur, Henderson31 min
Jul 4, 2:05 PM CDTSpecial Weather StatementMEGDecatur, Hardin, McNairy40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.